MAUDE Adverse Event Report: K2M, INC. SCREW INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. SCREW INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 7601-90003
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.2 of the 10 devices have been returned and are pending evaluation.
 
Event or Problem Description
This report summarizes 10 malfunction events, where the tip of a yukon screw inserter was jamming upon disengagement from the screw head intra-operatively.In 8 of the 10 events, there was a surgical delay of 2-5 minutes, surgeries were successfully completed, and no adverse consequences to the patients were reported.
 
Additional Manufacturer Narrative
This record is a consolidation of records summarized as a part of the fda voluntary malfunction summary reporting program.Corrected data: d.2.Common device name has been updated from 'posterior cervical screw system' to 'orthopedic manual surgical instrument.' additional information and device evaluation: two (2) of the ten (10 ) complaint devices were returned for evaluation (lot hvwe manufactured 01/28/2019 and lot hfyp manufactured 09/21/2018).Visual inspection: the device shows signs of slight wear on the distal tip.Functional inspection: the tip of the inserter was not engaging properly on the screw head.When engaged, the inserter had difficulty during disengagement.The interference was observed between the oval inserter head and the screw tulip, during disengagement.Device and complaint history records were reviewed, and no relevant manufacturing issues or similar complaints were identified for the lots.Eight (8) of the ten (10 ) complaint devices were not returned for evaluation: visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.In conclusion, as a result, the root cause could not be confirmed, despite the replication seen during functional test.As mentioned in the product ifu, to fully seat the inserter into the screw-head, the inserter has to be completely aligned with the screw.
 
Event or Problem Description
This report summarizes noe 10 noe malfunction events, where the tip of a yukon screw inserter was jamming upon disengagement from the screw head intra-operatively.In 8 of the 10 events, there was a surgical delay of 2-5 minutes, surgeries were successfully completed, and no adverse consequences to the patients were reported.

Brand Name
SCREW INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key9257533
Report Number3004774118-2019-00133
Device Sequence Number19765824
Product Code LXH
UDI-Device Identifier10888857352605
UDI-Public10888857352605
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized10
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7601-90003
Device Lot NumberHVWE; HFYP
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/12/2019
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer07/01/2020
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1